Alert archive / California / Wind Advisories in 2008
Wind Advisory 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at May 22, 2008, 10:11 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 10:11 AM PDT (17:11 UTC)
- Expired
- May 22, 2008, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 221711 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1011 AM PDT THU MAY 22 2008 CAZ511-230400- /O.NEW.KMTR.WI.Y.0015.080522T1711Z-080523T0400Z/ EAST BAY HILLS AND DIABLO RANGE- 1011 AM PDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE EAST BAY HILLS AND THE DIABLO RANGE. A STRONG PRESSURE GRADIENT WILL CAUSE GUSTY NORTH TO NORTHWEST WINDS TO CONTINUE OVER THE EAST BAY HILLS AND THE DIABLO RANGE INTO THE EVENING HOURS. PERSONS IN THE AREA CAN EXPECT WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO OVER 45 MPH. AS THE GRADIENT STARTS TO WEAKEN...LOWER WINDS SPEEDS ARE EXPECTED BY LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BELL
1 follow-up statement
000 WWUS76 KMTR 230356 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 PM PDT THU MAY 22 2008 DEFAULT OVERVIEW SECTION CAZ511-230500- /O.EXP.KMTR.WI.Y.0015.000000T0000Z-080523T0400Z/ EAST BAY HILLS AND DIABLO RANGE- 856 PM PDT THU MAY 22 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... AS OF 9 PM...WINDS OVER THE EAST BAY HILLS HAVE DECREASED TO BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT THIS EVENING. HOWEVER OCCASIONAL WIND GUSTS OF AROUND 30 MPH CAN STILL BE EXPECTED OVERNIGHT. $$ W PI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 9:30 AM PDT, 41 minutes earlier.
Area forecast discussion, May 22, 9:30 AM PDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
930 AM PDT THU MAY 22 2008
.DISCUSSION...AS OF 9:30 AM THURSDAY...SHORT TERM CONCERN IS WINDS
TODAY AND THEN COOLER TEMPS AND SHOWER CHANCES OVER THE HOLIDAY
WEEKEND.
VERY BUSY THIS MORNING AS ALL EYES HAVE BEEN ON THE SUMMIT FIRE NEAR
THE LEXINGTON HILLS HEADING TO THE SOUTH. GUSTY NORTHERLY WINDS ARE
CONTINUING THIS MORNING OVER MANY HIGHER ELEVATION SITES AND AREAS
PRONE TO DOWNSLOPING. CAUSE OF THIS IS VARIOUS GRADIENTS ARE STILL
HIGH WITH SFO-LAS REMAINING ROBUST AT OVER 12 MB. AT THE
SAME TIME...AN UNUSUALLY STRONG TROUGH OVERHEAD IS HELPING TO PRODUCE
STRONG NORTHERLY WINDS ALOFT. VISIBLE SATELLITE ALONG WITH RADAR
NICELY DEPICT THE SMOKE PLUME WHICH HAS MADE IT THROUGH THE ENTIRE
COASTAL AREA OF MONTEREY COUNTY.
FOR THE FORECAST...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
DAY TODAY AND INTO THE EVENING HOURS. HOWEVER...BASED ON ALL MODEL
GUIDANCE INCLUDING HIGH RESOLUTION WRF AND TREND OF GRADIENTS...IT
APPEARS THAT THE HIGHEST GUSTS WILL BE DURING THE MORNING HOURS AND
SLOWLY DIMINISH THROUGH THE DAY TODAY AND INTO THE EVENING HOURS.
THINGS WILL IMPROVE CONSIDERABLY BY TOMORROW AS THE GRADIENT AT THE
SURFACE CONTINUES TO DIMINISH. PROGGED NUMBERS SHOW SFO-LAS
GRADIENT OF UNDER 5 MB BY FRIDAY AFTERNOON. TEMPERATURES WILL REMAIN
BELOW NORMAL FOR THE NEXT COUPLE OF DAYS WITH HIGHS IN THE 60S ON
THE COAST AND 70S INLAND EXPECTED.
FOR THE WEEKEND...STILL LOOKS LIKE AN OUTSIDE CHANCE OF SHOWERS AS
ENERGY ROTATES THROUGH THE TROUGH. POP VALUES IN THE CURRENT PACKAGE
LOOK REASONABLE AND WITH QPF AMOUNTS FORECAST TO BE LIGHT...ANY
SHOWER ACTIVITY WILL LIKELY JUST SETTLE THE DUST AND NOT PROVIDE MUCH
IN THE WAY OF HYDRO RELIEF.
&&
.AVIATION...AS OF 5:00 AM PDT...WHILE LOW PRESSURE HAS BEEN DUG OUT
OVER THE GREAT BASIN STRONG NORTH WINDS CONTINUE ALOFT OVER THE
CENTRAL COAST AND S.F.BAY AREA. CAVU CONDITIONS PREVAIL BUT AREA
TERMINALS WILL CONTINUE WITH NW WIND AND SPEEDS OF 20KTS PLUS BY LATE
MORNING AND THROUGH THE AFTERNOON. FOR KSFO THE AIRPORT WEATHER
WARNING HAS BEEN ALLOWED TO EXPIRE BUT WEST WINDS TO 30KTS CAN BE
EXPECTED BY 19Z AND GUSTS TO 33KTS AFTER 21Z.
&&
.MARINE...AS OF 5:00 AM PDT...STRONG NORTH-SOUTH PRESSURE GRADIENTS
CONTINUING NORTH GALE FORCE WINDS WITH OCCASIONAL STORM FORCE GUSTS
OVER THE COASTAL WATERS AS THE JET-STREAM ALOFT CARVES OUT LOW
PRESSURE OVER THE GREAT BASIN. GALE WARNINGS FOR THE MONTEREY AND
S.F.BAYS HAVE BEEN LOWERED WITH SMALL CRAFT ADVISORIES POSTED IN
THEIR PLACE. WIND WAVES ON MONTEREY BAY ARE NOT EXPECTED TO BE AS
HIGH TODAY AS THE WIND FLOW ALONG THE COAST IS VEERING TO A MORE
NORTH-BY-NORTHWEST DIRECTION AND MONTEREY BAY IS A BIT MORE
PROTECTED BY THE CALIFORNIA COAST.
&&
.FIRE WEATHER...AS OF 9:45 AM PDT...GUSTY NORTHERLY WINDS WILL
CONTINUE TODAY WITH THE HIGHEST SPEEDS EXPECTED OVER HIGHER
TERRAIN AND LOCATIONS PRONE TO NORTHERLY DOWNSLOPING. WINDS WILL
BEGIN TO SLIGHTLY DIMINISH BY THIS EVENING AND BECOMING A BIT MORE
WESTERLY. MINIMUM RH VALUES OF 25 TO 35 PERCENT ARE FORECAST FOR
INLAND LOCATIONS WITH 40 TO 50 PERCENT NEAR THE COAST.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA....GALE WARNINGS OVER THE OCEAN.
...SMALL CRAFT FOR ROUGH S.F.BAR.
...SMALL CRAFT ADVISORY SF AND MRY BAYS.
PUBLIC FORECAST: BELL
AVIATION/MARINE: GUDGEL/STROBIN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, May 22, 4:22 AM PDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 422 AM PDT THU MAY 22 2008 CAZ006-505>513-516>518-528>530-231130- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 422 AM PDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...THURSDAY AND THURSDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.